Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

One relator groups having a finitely presented normal subgroup


Authors: A. Karrass and D. Solitar
Journal: Proc. Amer. Math. Soc. 69 (1978), 219-222
MSC: Primary 20F05
DOI: https://doi.org/10.1090/S0002-9939-1978-0466323-3
MathSciNet review: 0466323
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A classification is given for one-relator groups having a finitely presented normal subgroup of infinite index.


References [Enhancements On Off] (What's this?)

  • [1] G. Baumslag, Finitely generated cyclic extensions of free groups are residually finite, Bull. Austral. Math. Soc. 5 (1971), 87-94. MR 0311776 (47:338)
  • [2] R. Bieri, Homological dimension of discrete groups, Queen Mary College Mathematics Notes, London, 1976. MR 0466344 (57:6224)
  • [3] I. M. Chiswell, Euler characteristics of groups, Math. Z. 147 (1976), 1-11. MR 0396785 (53:645)
  • [4] J. Fischer, A. Karrass and D. Solitar, On one-relator groups having elements of finite order, Proc. Amer. Math. Soc. 33 (1972), 297-301. MR 0311780 (47:342)
  • [5] A. Karrass, A. Pietrowski and D. Solitar, An improved subgroup for HNN groups with some applications, Canad. J. Math. 26 (1974), 214-224. MR 0432766 (55:5749)
  • [6] A. Karrass and D. Solitar, Subgroups of HNN groups and groups with one defining relation, Canad. J. Math. 23 (1971), 627-643. MR 0301102 (46:260)
  • [7] -, The subgroups of a free product of two groups with an amalgamated subgroup, Trans. Amer. Math. Soc. 149 (1970), 227-255. MR 0260879 (41:5499)
  • [8] J. Stallings, Groups of cohomological dimension one, Proc. Sympos. Pure Math., vol. 17, Amer. Math. Soc., Providence, R. I., 1970, pp. 124-128. MR 0255689 (41:349)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0466323-3
Keywords: One-relator groups
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society